Neuroscience Discovery

Neuroscience Discovery

ISSN 2052-6946
Case report

Q-T prolongation secondary to methadone use for severe and resistant restless legs syndrome

Saif Mashaqi

Correspondence: Saif Mashaqi saif.mashaqi@sanfordhealth.org

Author Affiliations

Department of sleep medicine (Sanford Health), University of North Dakota, Grand forks, ND, USA.

Abstract

This case describes a severe restless legs syndrome that was resistant to many therapeutic modalities including first line treatment recommendations. A significant clinical improvement was noticed after the initiation of Methadone 5 mg;however, an association with Q-T interval prolongation prompted holding the medication and then reducing the dose to 2.5 mg. This side effect of Q-T prolongation has been reported in the literature. Our patient was taking other medications that can potentially cause the same side effect (e.g. Quetiapine). The patient's medical history is significant for nephrotic range proteinuria secondary to membranous glomerulonephritis. The patient does have an underlying moderate obstructive sleep apnea that was treated successfully with CPAP. We highlight through this case the importance of screening patients who get started on Methadone with EKG to get baseline Q-T intervals and monitor the dose accordingly.

Keywords: Restless legs syndrome, methadone, Q-T interval, EKG, polysomnography

ISSN 2052-6946
Volume 5
Abstract Download